MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915321
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A 30cc arrow iab catheter connected to maquet cardiosave iabp was placed in the patient on (b)(6) 2022 at 1100, the helium driveline tubing was discovered to be filled with blood on the same day night at 2330, as mentioned by the user.Alarm message of 'augmentation below limit set' was activated as shown on the photograph provided.The alleged catheter was removed as a whole with the sheath from the left femoral artery and replaced by another new 30cc iab catheter which was inserted from the right side femoral.No significant observable damage on the catheter and the balloon when it was returned by the sales representative.
 
Additional Manufacturer Narrative
(b)(4).The device investigation is pending and a follow-up report will be issued after the investigation is completed.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.A 30cc 7.5fr ultraflex intra-aortic balloon catheter was returned for investigation was without the original packaging.The sample was returned in a cardboard box and was in a yellow bio-hazard bag.Returned with the sample were supply kit components including short arterial pressure tubing and data-scope inflation driveline tubing; liquid blood/fluid was noted within the returned inflation driveline tubing.Upon return, the distal end of the teflon sheath was at approximately 30.8cm from the iabc distal tip; clear fluid was noted within the sheath sidearm.The one-way valve was connected and tethered to the short driveline tubing.The bladder was fully unwrapped.A bend to the iabc central lumen within flex-tip assembly area was noted at approximately 5.2cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc.Liquid blood/fluid was noted within the helium pathway.The customer pictures were reviewed and showed that blood was confirmed present within the helium pathway.The findings noted in the pictures are consistent with the reported event.The picture showing an iabp maquet display screen with augmentation below limit set was reviewed and was within specification.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.This was repeated five separate times according to quality system document q-96 with similar results.Blood was noted within the one-way valve and on the one-way valve seal upon cleaning.The one-way valve was properly cleaned and tested again; the one-way valve passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document q-96.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested using the mdt-50 in accordance with testing methods from manufacturing procedure 21-7214 rev.15.A leak was immediately detected from the bladder membrane.Under microscopic inspection, an abraded area was observed on the iabc bladder membrane around the location of the leak from approximately 19.5cm to 20.7cm from the iabc distal tip.The full thickness abrasion to the bladder was confirmed at approximately 19.8cm from the iabc distal tip and the appearance is consistent with repeated contact with calcified plaque on the aortic wall.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 5.3cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 72.3cm from the iabc luer, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The occurrence rate is within acceptable risk limits.The reported complaint of iab blood in helium pathway is confirmed.The intra-aortic balloon catheter (iabc) bladder had a full thickness abrasion, which caused the blood to enter the helium pathway.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.Based on a review of the device history record the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action required at this time.This will be monitored for any developing trends.Other remarks:.

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15673735
Report Number3010532612-2022-00445
Device Sequence Number6443896
Product Code DSP
UDI-Device Identifier10801902161939
UDI-Public10801902161939
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN915321
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22E0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown